Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 31, NWS Jackson, KY

June 16, 20097 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 5:08 PM EDT for 7 counties in Kentucky. It was in force for 37 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 5:08 PM EDT (21:08 UTC)
Expired
Jun 16, 2009, 5:45 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:12 PM EDTTSTM WND DMG1 S Ruth, KYTREES DOWN.
Jun 16, 5:15 PM EDTFUNNEL CLOUDMount Victory, KYFUNNEL CLOUD WAS SPOTTED HEADING TOWARD BALD ROCK IN LAUREL COUNTY.
Jun 16, 5:24 PM EDTTSTM WND DMGBaldrock, KYTREES DOWN BLOCKING HIGHWAY 1193 AND 192.
Jun 16, 5:35 PM EDTTSTM WND DMGCorbin, KYA SIGN POLE WAS BENT AND SHIFTED AND PART OF THE LOGO OF THE SIGN WAS BLOWN OUT.
Jun 16, 5:37 PM EDTFUNNEL CLOUDFerguson, KYEVENT OCCURRED BETWEEN 522 AND 537 PM.
Jun 16, 5:41 PM EDTHAIL 1Corbin, KYEVENT OCCURRED BETWEEN 526 AND 541 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 162108
TORJKL
KYC121-125-147-199-203-231-235-162145-
/O.NEW.KJKL.TO.W.0031.090616T2108Z-090616T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL
  KENTUCKY...
  NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURNSIDE...
  OR 7 MILES SOUTH OF SOMERSET...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNSIDE...
  CORBIN...
  FERGUSON...
  NORTH CORBIN...
  SOMERSET...
  LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8420 3704 8408 3686 8410 3688 8471
      3706 8475
TIME...MOT...LOC 2108Z 263DEG 44KT 3699 8457

$$

SCHOETTMER
3 follow-up statements
000 
WWUS53 KJKL 162116
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT TUE JUN 16 2009

KYC121-125-147-199-203-231-235-162145-
/O.CON.KJKL.TO.W.0031.000000T0000Z-090616T2145Z/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-KNOX KY-WAYNE KY-WHITLEY KY-
MCCREARY KY-
516 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN MCCREARY...NORTHWESTERN WHITLEY...NORTHEASTERN WAYNE...
EXTREME NORTHWESTERN KNOX...WESTERN LAUREL...SOUTHERN PULASKI AND
EXTREME SOUTH CENTRAL ROCKCASTLE COUNTIES...

THIS IS A POTENTIALLY DANGEROUS STORM AND PERSONS IN THE PATH OF THE 
STORM SHOULD TAKE SHELTER IMMEDIATELY.

AT 514 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD IN 
THE VICINITY OF BURNSIDE. TREE DAMAGE HAS ALSO BEEN REPORTED NEAR 
MONTICELLO AND SOMERSET AREAS WITH THIS STORM.  

THIS STORM WILL CONTINUE TO MOVE EAST AT ABOUT 50 MPH AND WILL BE 
MOUNT VICTORY BY 520 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8420 3704 8408 3686 8410 3688 8471
      3706 8475
TIME...MOT...LOC 2114Z 263DEG 44KT 3700 8448

$$
000 
WWUS53 KJKL 162127
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT TUE JUN 16 2009

KYC231-162136-
/O.CAN.KJKL.TO.W.0031.000000T0000Z-090616T2145Z/
WAYNE KY-
527 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IS CANCELLED...

THE STORM HAS MOVED OFF TO THE EAST. THUS THE TORNADO WARNING FOR 
NORTHEASTERN WAYNE COUNTY HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3714 8451 3725 8420 3704 8408 3686 8410
      3687 8446
TIME...MOT...LOC 2126Z 262DEG 33KT 3701 8436

$$

KYC121-125-147-199-203-235-162145-
/O.CON.KJKL.TO.W.0031.000000T0000Z-090616T2145Z/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
527 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHEASTERN MCCREARY...NORTHWESTERN WHITLEY...EXTREME NORTHWESTERN
KNOX...WESTERN LAUREL...SOUTHEASTERN PULASKI AND EXTREME SOUTH
CENTRAL ROCKCASTLE COUNTIES...

AT 526 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR MOUNT VICTORY...OR 15 MILES EAST OF
SOMERSET...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ROCKCASTLE SPRINGS...BALDROCK...BILLOWS...YOUNGS CREEK...HOLLY BAY 
REC. AREA...GROVE....WOOD CREEK...DORTHAE...NORTH CORBIN AND CORBIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3714 8451 3725 8420 3704 8408 3686 8410
      3687 8446
TIME...MOT...LOC 2126Z 262DEG 33KT 3701 8436

$$
000 
WWUS53 KJKL 162143
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT TUE JUN 16 2009

KYC121-125-147-199-203-235-162152-
/O.EXP.KJKL.TO.W.0031.000000T0000Z-090616T2145Z/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
543 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY...NORTHWESTERN
WHITLEY...EXTREME NORTHWESTERN KNOX...WESTERN LAUREL...SOUTHEASTERN
PULASKI AND EXTREME SOUTH CENTRAL ROCKCASTLE COUNTIES WILL EXPIRE AT
545 PM EDT...

THE STORM CAPABLE OF PRODUCING A TORNADO HAS MOVED OFF TO THE EAST. 
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE 
AREA THROUGH 615 PM EDT. 

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3714 8451 3725 8420 3704 8408 3686 8410
      3687 8446
TIME...MOT...LOC 2142Z 262DEG 33KT 3703 8418

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT TUE JUN 16 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE
NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR
PRIMARY ISSUE.

THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN
KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER
SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO
CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW
COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES
AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR
WINDOW.

PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL
EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE
POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL
CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS
WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING
THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE
FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A
PRE 1ST PERIOD FOR THE SQUALL LINE.

ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT
LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE
WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS
SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES
BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO
WITH JUST A SLIGHT CHANCE IN THE NE.

MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION
DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS
WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON
POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT.

ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE
WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS
WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF
PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT
PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN
ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN
PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT
MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND
PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED
BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS
IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF
60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE
LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ
BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A
POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE
THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR
ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND
LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING
IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS
ARE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT TUE JUN 16 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
416 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED
GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST
THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN
ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL
FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 16, 2:37 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     DENSE FOG        2 SE MCANDREWS          37.55N 82.24W
06/16/2009                   PIKE               KY   EMERGENCY MNGR

            AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
            SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
            EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
            18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
            AND CULVERTS.

&&

JJ
Local storm report, Jun 16, 3:27 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 SE MCANDREWS          37.55N 82.24W
06/16/2009                   PIKE               KY   EMERGENCY MNGR

            AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
            SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
            EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
            18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
            AND CULVERTS.

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:10 PM EDTAreal Flood AdvisoryJKLBath65 min
Jun 15, 11:16 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan52 min
Jun 16, 4:26 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley49 min
Jun 16, 4:48 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne27 min
Jun 16, 5:02 PM EDTTornado WarningJKLPulaski, Rockcastle28 min
Jun 16, 5:13 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more47 min
Jun 16, 5:29 PM EDTTornado WarningJKLBell, Clay, Knox, Laurel, McCreary, Whitley31 min
Jun 16, 5:36 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 1 more39 min
Jun 16, 5:42 PM EDTTornado WarningJKLClay, Knox, Laurel, Whitley33 min
Jun 16, 5:46 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne83 min
Jun 16, 5:55 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle35 min
Jun 16, 6:04 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more41 min
Jun 16, 6:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jun 16, 6:42 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher32 min
Jun 16, 7:13 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe32 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.